MAUDE Adverse Event Report: BARD ACCESS SYSTEMS NAVARRE PERCUTANEOUS BILIARY DRAINAGE CATHETER WITH NITINOL, 8F LOCKING PIGTAIL; CATHETER, BILIARY, DIAGNOSTIC

BARD ACCESS SYSTEMS NAVARRE PERCUTANEOUS BILIARY DRAINAGE CATHETER WITH NITINOL, 8F LOCKING PIGTAIL; CATHETER, BILIARY, DIAGNOSTIC
Model Number NBD8
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 01/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of gfbs1859 showed four other similar product complaint(s) from this lot number.The complaints for this lot number (gfbs1859) have been reported from the same facility.
 
Event or Problem Description
It was reported that prior to using the device, during preparation of the drain (insertion of the plastic stiffener into the drain) it was observed that the plastic stiffener was extremely fragile.The user experienced low elasticity of the plastic stiffener.He tested it and the plastic stiffener broke ¿as glass tube¿ in his hands without the use of great force.He tried another one from the same lot with the same result.Another device was used to complete the procedure successfully.There was no patient involvement.This file addresses the first of five devices.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a broken/brittle stylet is confirmed for each of the 5 samples, but the cause is unknown.The devices returned were five navarre drainage catheters in their pouches, one of the pouches being opened (sample 1).In each case, the catheter, cap, and stylet were present in the pouch.In sample 1, the stylet was found to be broken in two pieces inside the open pouch.Both ends of the distal end of the broken stylet were fractured, and so it appears that some of the stylet tube is missing.No obvious damage was noted visually on the other devices.In samples 2-5, the stylet was curled into a circle, inserted fully into the catheter, and then a thumb was run across the stylet distally while inducing a small angle in the stylet.In each of these samples, the stylet broke during this third step.In each sample, the stylet break(s) appeared well-defined and sharp, typical of brittle failure.The cause of this brittleness is unknown.This product will be sent to the manufacturing site for further review.A lot history review (lhr) of gfbs1859 showed four other similar product complaint(s) from this lot number.The complaints for this lot number (gfbs1859) have been reported from the same facility.
 
Event or Problem Description

Brand Name
NAVARRE PERCUTANEOUS BILIARY DRAINAGE CATHETER WITH NITINOL, 8F LOCKING PIGTAIL
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7249050
Report Number3006260740-2018-00147
Device Sequence Number19135620
Product Code FGE
UDI-Device Identifier00801741036866
UDI-Public(01)00801741036866
Combination Product (Y/N)N
Initial Reporter CountryEZ
PMA/510(K) Number
K955110
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNBD8
Device Catalogue NumberNBD8
Device Lot NumberGFBS1859
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/01/2018
Event Location Hospital
Initial Date Received by Manufacturer 02/01/2018
Supplement Date Received by Manufacturer03/19/2018
Initial Report FDA Received Date02/07/2018
Supplement Report FDA Received Date04/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1